MAUDE Adverse Event Report: CAREFUSION, INC PLEURX DRAINAGE KIT 1000ML; PERITONEAL, DRAINAGE CATHETER FOR REFRACTORY ASCITES, LONG-TERM INDWELLING

CAREFUSION, INC PLEURX DRAINAGE KIT 1000ML; PERITONEAL, DRAINAGE CATHETER FOR REFRACTORY ASCITES, LONG-TERM INDWELLING
Catalog Number 50-7510
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/04/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: a lot number was provided so a device history record is currently underway.Photos were provided and review is currently pending.H3 (device eval by manufacturer) a device has not been returned.Upon completion of the investigation, a supplemental report will be filed.G4: pma/510k: k160437; k160450; k201155; k241946.D2b: pro code: dwm; png.Section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported by customer that on (b)(6) 2026, the during routine pleurx drain care, staff noticed a wet spot on the sterile drape.Upon inspection, they found that the tubing attached to the pleurx bottle was leaking fluid onto the sterile field.The drainage procedure was stopped, the leaking bottle was disconnected, and a new bottle available in the home was attached.The device involved was not implanted and not retained.No patient injury was reported.During follow up response it was further reported that the leakage occurred between the distal end of the access tip and the attached drainage line.There was no damage noted to the access tip or the patient's valve.The patient's catheter is an abdominal pleurx on their right side.Due to the leakage, bodily fluid leaked on to patient's lap, saturating a small portion of their pants and on to their chair.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H11: two photo samples were provided to our quality team for investigation.Upon visual inspection of the photos, a leak was observed at the interface between the access dilator and the drainage line tubing.The images suggest an incomplete bond at this connection point.Specifically, there appears to be insufficient application of solvent, glue during the manufacturing process, which likely resulted in a gap between the tubing and the access dilator.Based on the visual inspection performed, the failure mode is consistent with an inadequate solvent, glue application at the tubing to access dilator connection.A review of the internal manufacturing device records and raw material history files for the reported lot number 0001631079 was performed and no recorded quality problems or rejections related to this incident were found.Product undergoes inspections during manufacturing, no issues related to the reported incident were identified, all procedural and functional requirements for product release have been met.Based on the quality team¿s investigation, a potential root cause for this failure mode was identified as either a human factor issue or a manufacturing assembly error.The appropriate personnel have been notified, and awareness and reinforcement actions have been implemented to ensure adherence to assembly requirements and minimize the likelihood of recurrence.Complaints received for this device and defect will continue to be monitored by our quality team for signs of emerging trends.G3 (date received by manufacturer), g6 type or report - follow up# 1), h2 (correction and additional information), h6: annex g (component code), annex b (type of investigation), annex c (investigation findings), annex d (investigation conclusions).Section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
PLEURX DRAINAGE KIT 1000ML
Common Device Name
PERITONEAL, DRAINAGE CATHETER FOR REFRACTORY ASCITES, LONG-TERM INDWELLING
Manufacturer (Section D)
CAREFUSION, INC
75 n. fairview drive
vernon hills IL 60061
Manufacturer (Section G)
CAREFUSION, INC
zona franca las americas
santo domingo
Manufacturer Contact
brett curtice_
75 n. fairview drive
vernon hills, IL 60061
8015652341
MDR Report Key24434796
Report Number1423507-2026-00033
Device Sequence Number21408483
Product Code PNG
UDI-Device Identifier10885403090707
UDI-Public(01)10885403090707(17)280101(10)0001631079
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
SEE H.11.
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number50-7510
Device Lot Number0001631079
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/06/2026
Supplement Date Received by Manufacturer03/25/2026
Initial Report FDA Received Date02/24/2026
Supplement Report FDA Received Date03/25/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/15/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown